Alert archive / Pennsylvania / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 12, 2014, 10:20 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 10:20 PM EDT (02:20 UTC)
- Expired
- Jun 13, 2014, 4:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties McKean County, PA, Warren County, PA
The radar
The Buffalo radar (KBUF), 123 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 11:15 PM EDT | FLASH FLOOD | Russell, PA | ROUTE 62 ROAD AND BRIDGE CLOSED DUE TO FLASH FLOODING. |
| Jun 12, 11:30 PM EDT | FLASH FLOOD | Clarendon, PA | ROUTE 6 AND DUTCHMAN ROAD FLOODED. SEVERAL ROAD CLOSURES IN MEAD TOWNSHIP. |
| Jun 12, 11:43 PM EDT | FLASH FLOOD | 2 W Clarendon, PA | HOUSE FLOODED ON CHAPMAN DAM ROAD. OCCUPANTS EVACUATED. |
| Jun 13, 12:45 AM EDT | FLASH FLOOD | 4 Se Warren, PA | ROUTE 6 AND 59 FLOODED BETWEEN WARREN AND CLARENDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WGUS51 KCTP 130220
FFWCTP
PAC083-123-130545-
/O.NEW.KCTP.FF.W.0006.140613T0220Z-140613T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 PM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 145 AM EDT
* AT 1018 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER MUCH OF WARREN COUNTY AND MOVING INTO WESTERN
MCKEAN COUNTY. ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AS MORE HEAVY RAIN
MOVES IN FROM THE SOUTHWEST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARREN...BRADFORD...KANE...SHEFFIELD...YOUNGSVILLE...WETMORE...
RUSSELL...JAMES CITY...WESTLINE...SCANDIA...CHAPMAN STATE PARK...
KINZUA DAM...WARREN SOUTH...LUDLOW...MARSHBURG...TIDIOUTE...LEWIS
RUN...STARBRICK...CLARENDON AND UNIVERSITY OF PITTSBURGH -
BRADFORD.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE
WARNED AREA. THIS HEAVY RAIN WILL PUSH CREEKS AND STREAMS OUT OF
THEIR BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4200 7857 4162 7879 4163 7945 4200 7921
$$
DANGELO2 follow-up statements
037 WGUS51 KCTP 130535 FFWCTP PAC083-123-130845- /O.EXT.KCTP.FF.W.0006.000000T0000Z-140613T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 AM EDT FRI JUN 13 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA... WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 445 AM EDT * AT 131 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING OVER MUCH OF SOUTHEASTERN AND EAST CENTRAL WARREN COUNTY. BETWEEN 3 AND 4 INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING IN AND NEAR CLARENDON. SOME WATER RESCUES ARE HAPPENING AND MANY ROADS ARE CLOSED...ESPECIALLY THE SMALL ROADS ALONG ROUTE 6 AND ROUTE 59. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WARREN...BRADFORD...KANE...SHEFFIELD...YOUNGSVILLE...WETMORE... RUSSELL...JAMES CITY...WESTLINE...SCANDIA...CHAPMAN STATE PARK... KINZUA DAM...WARREN SOUTH...LUDLOW...MARSHBURG...TIDIOUTE...LEWIS RUN...STARBRICK...CLARENDON AND UNIVERSITY OF PITTSBURGH - BRADFORD. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR LESS ARE POSSIBLE IN THE WARNED AREA. THE CURRENT FLOODING MAY GET WORSE...AND SOME FLOODING MAY BEGIN IN FAR WESTERN MCKEAN COUNTY SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4200 7857 4162 7879 4163 7945 4200 7921 $$ DANGELO
378 WGUS71 KCTP 130836 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 436 AM EDT FRI JUN 13 2014 PAC083-123-130845- /O.EXP.KCTP.FF.W.0006.000000T0000Z-140613T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN PA-MCKEAN PA- 436 AM EDT FRI JUN 13 2014 ...THE FLASH FLOOD WARNING FOR EASTERN WARREN AND WESTERN MCKEAN COUNTIES WILL EXPIRE AT 445 AM EDT... FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4200 7857 4162 7879 4163 7945 4200 7921 $$ STEINBUGL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:24 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 12, 8:24 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 824 PM EDT THU JUN 12 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER THE MIDWEST WILL MOVE SLOWLY EASTWARD TONIGHT AND FRIDAY...EVENTUALLY PUSHING A COLD FRONT THROUGH PENNSYLVANIA BY LATE FRIDAY. DRY HIGH PRESSURE WILL COVER THE REGION THIS WEEKEND...BRINGING SUNNY AND COMFORTABLE DAYS SATURDAY AND SUNDAY. RAIN CHANCES RETURN MONDAY AFTERNOON AND EVENING AS THE HIGH SHIFTS OFF THE EAST COAST TO START THE WEEK. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... 8 PM UPDATE... NO CHANGES PLANNED TO THE FF WATCH AT THIS POINT. IT IS ALMOST EXPIRED...BUT THE THREAT HAS DIMINISHED GREATLY FOR MUCH OF THE AREA. STILL...THE THIN LINE MOVING IN FROM THE WEST HAS MADE MINOR FLOODING IN SPOTS AROUND PITTSBURGH AND NEAR ERIE. HAVE TWEAKED THE NEAR TERM POPS WITH AN EYE TO THE RADAR AND ADDED FOG TO THE GRIDS FOR LATER TONIGHT. OTHERWISE...ALL IS UNCHANGED. PREV... SQUEEZE PLAY BETWEEN OFFSHORE HIGH AND CENTRAL/WESTERN GLAKS UPPER TROF...AND IN BETWEEN THE ANOMALOUS DEEP LAYER MOISTURE WITH 1.5" TO 1.75" PW. OVERALL A SIMILAR THERMODYNAMIC SETUP TO WED. WHILE WE'RE LACKING THE LLJ WHICH ORGANIZED AND EMBOLDENED YDY EVENING'S CONVECTION TODAY...BETTER UPPER LEVEL FORCING WILL BE APPROACHING THE REGION FROM THE CENTRAL APPALACHIANS AS ELONGATED UPPER TROF REACHES SOUTHEAST OH/WV LATE THIS AFTERNOON. THUS ANOTHER ROUND OF SHRA/TSRA WITH LOCALLY HEAVY RAIN IS STARTING UP AS OF MID AFTERNOON...WITH MAX INTENSITY AND COVERAGE FROM VERY LATE AFTERNOON THROUGH MID TO LATE EVENING. NO DISAGREEMENTS HERE WITH THE PREVIOUS FLASH FLOOD THREAT ASSESSMENT - THE OVERALL SYNOPTIC PATTERN AND KEY INGREDIENTS LOOK FAVORABLE FOR HEAVY RAIN/FF WITH LOCALIZED INTENSE /1+" PER HOUR/ RAIN RATES POSSIBLY RESULTING IN A QUICK 2-3" OVER A SHORT DURATION. THE BACKGROUND MEAN FLOW /SOUTH-TO- NORTH/ WOULD ALSO SEEM SUPPORTIVE OF AT LEAST TEMPORARY CELL TRAINING OR REPEAT AREAS OF +RA. LOCALIZED 2-3" AMTS OVER THE SCNTRL MTNS CERTAINLY SEEM LIKELY GIVEN WHAT'S NOW OCCURRING OVER FRANKLIN COUNTY. FF WATCH IN EFFECT FROM NOON UNTL MIDNIGHT. SOUTH-CENTRAL MTNS ARE MOST VULNERABLE TO FF RISK...GIVEN YESTERDAYS LCL HVY RAIN AND THUS LOWER FFG. SEVERE THREAT MUCH LOWER TODAY GIVEN LACK OF INSULATION...BUT HYDRO CONCERNS HIGHER GIVEN MOIST ATTENDANT CONDITIONS AND SLOW CELL MOTIONS. ACTIVITY WILL DECREASE LATE TONIGHT...BUT LIKELY NOT ALTOGETHER AS 5H SHEAR AXIS SLOWLY CREEPS INTO WESTERN PA AND THE WV/MD PANHANDLES BY 12Z FRI. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AFOREMENTIONED 5H SHEAR AXIS FINALLY LIFTS NORTHWARD ACROSS CENTRAL PA FRIDAY MORNING AS A SHARPER 5H TROF SWINGS ACROSS THE CENTRAL GREAT LAKES. FORCING AHEAD OF THIS FEATURE WILL HAVE MAINTAINED SHOWERS OVERNIGHT...AND SHOWERS WITH A FEW TSRA ARE EXPECTED IN THE HIGH PWAT/MARGINALLY UNSTABLE ENVIRONMENT OVR CENTRAL PA EARLY FRIDAY. THERE MAY BE A BRIEF BREAK IN THE PRECIP BEHIND THIS FEATURE BEFORE THE APPROACHING COLD FRONT ARRIVES OVR THE NW MTNS ARND MIDDAY AND REACH THE SE COUNTIES BY EARLY EVENING. SEVERE THREAT NOT TERRIBLY HIGH GIVEN MARGINAL MID LEVEL WINDS AND LESS THAN IMPRESSIVE SHEAR...BUT DIURNAL TIMING OF FRONT WILL PRODUCE MODERATE CAPE OVER EASTERN COUNTIES IN THE AFTERNOON AND THAT AREA STANDS THE GREATEST RISK OF SEVERE WEATHER WITH FROPA ON FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... MODEL TIMING REMAINS CONSISTENT ON FRIDAY EVENING...WITH COLD FRONT EXITING THE SE ZONES BY LATE FRIDAY EVENING. NW FLOW WILL DELIVER A PUSH OF MUCH DRIER AIR OVERNIGHT INTO SATURDAY MORNING BRINGING CLEARING AND COOLER CONDS. WHERE PRESSURE GRADIENT BECOMES WEAK LATE FRI NIGHT...PATCHY VALLEY FOG IS POSS OVR THE NW MTNS TOWARD DAWN. A GOOD AGREEMENT AMONG MED RANGE GUIDANCE THIS WEEKEND...LEADING TO A HIGH CONFIDENCE OF FAIR WX...AS SFC HIGH BUILDS SE ACROSS THE STATE. TEMPS MAY BRIEFLY GO A BIT BLW NORMAL...ESP SAT NIGHT...AS HIGH PRESSURE AND NEGATIVE PWAT ANOMALIES PASS OVR THE AREA. HOWEVER...WARMER AIR WILL RETURN SUN-TUE...AS HIGH DRIFTS OFF THE E COAST. GEFS AND ECMWF ENS MEAN 8H TEMPS ARE NR 17C MON- WED...SUPPORTIVE OF HIGHS WELL INTO THE 80S. GEFS/EC ENSEMBLE DATA INDICATE PA WILL BE ON NORTHERN PERIPHERY OF SUBTROPICAL RIDGE CENTERED OVR THE SE CONUS EARLY NEXT WEEK. SCATTERED...DIURNALLY-DRIVEN...RING OF FIRE CONVECTION WILL BE POSSIBLE MON-WED...AS HIGHER HUMIDITY WORKS BACK INTO THE REGION. THE THREAT OF CONVECTION WILL ONLY INCREASE THROUGH THE SECOND HALF OF NEXT WEEK AS ANOTHER UPPER LEVEL TROUGH WILL MAKE ITS WAY NORTHEAST. MODELS STILL HAVE DIVERGING SOLUTIONS ON TIMING AND LOCATIONS. WENT WITH A BLEND WITH CHANCE PRECIPTIATION POSSIBLE. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... MVFR AND IFR CONDITIONS WILL PREVAIL OVERNIGHT INTO FRIDAY AFT. DID TEMPO SOME THUNDER IN...BASED ON CURRENT RADAR. BY LATE FRIDAY AFT...EXPECT A WIND SHIFT TO THE WEST...WITH VFR CONDITIONS POSSIBLE LATE. MUCH DRIER AIR FOR LATE FRIDAY NIGHT INTO THE WEEKEND. OUTLOOK... SAT-SUN...PATCHY AM FOG. OTHERWISE VFR. MON-TUE...VFR WITH SCT MVFR SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ010- 017>019-024>028-033>036-056-057-059-063>066. && SYNOPSIS...DEVOIR NEAR TERM...DANGELO/DEVOIR/STEINBUGL SHORT TERM...DEVOIR LONG TERM...FITZGERALD/CERU AVIATION...MARTIN
Hazardous weather outlook, Jun 12, 6:41 AM EDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 641 AM EDT THU JUN 12 2014 PAZ010-017>019-024>028-033>036-056-057-059-063>066-130930- ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 641 AM EDT THU JUN 12 2014 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-011-012-037-041-042-045-046-049>053-058-130930- WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 641 AM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL TODAY THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 7:45 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/12/2014 FRANKLIN PA PEMA
MULTIPLE HOMES FLOODED IN RED RUN PARK SUBDIVISION
&&
EVENT NUMBER CTP1400130
MACHLocal storm report, Jun 12, 7:50 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
750 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD HYNDMAN 39.82N 78.72W
06/12/2014 BEDFORD PA 911 CALL CENTER
ROADS CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CTP1400131
MACHLocal storm report, Jun 12, 7:51 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD CENTERVILLE 39.83N 78.65W
06/12/2014 BEDFORD PA 911 CALL CENTER
ROADS CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CTP1400132
MACHLocal storm report, Jun 12, 7:55 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD MERCERSBURG 39.83N 77.90W
06/12/2014 FRANKLIN PA 911 CALL CENTER
MCDORVALL ROAD CLOSED DUE TO FLASH FLOODING
0403 PM FLASH FLOOD ST. THOMAS 39.94N 77.74W
06/12/2014 FRANKLIN PA 911 CALL CENTER
GIBBS ROAD CLOSED DUE TO FLASH FLOODING
0535 PM FLASH FLOOD SCHELLSBURG 40.05N 78.64W
06/12/2014 BEDFORD PA 911 CALL CENTER
12 ROADS CLOSED WITH ONE FOOT OF WATER.
0535 PM TSTM WND DMG SCHELLSBURG 40.05N 78.64W
06/12/2014 BEDFORD PA 911 CALL CENTER
TREES AND WIRES DOWN. ONE UTILITY POLE SNAPPED.
0545 PM FLASH FLOOD ST. THOMAS 39.94N 77.74W
06/12/2014 FRANKLIN PA TRAINED SPOTTER
WILSON CREEK IS OUT OF ITS BANKS AND FLOODING TWIN
BRIDGES ROAD.
0607 PM FLASH FLOOD 2 NW GREENCASTLE 39.81N 77.75W
06/12/2014 FRANKLIN PA PEMA
WATER RESCUE FROM TRAPPED VEHICLE IN ANTRIM TOWNSHIP
0607 PM FLASH FLOOD 7 NW GREENCASTLE 39.86N 77.82W
06/12/2014 FRANKLIN PA PEMA
WATER RESCUE FROM TRAPPED VEHICLE IN ST. THOMAS
TOWNSHIP.
0607 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/12/2014 FRANKLIN PA PEMA
MULTIPLE HOMES FLOODED IN RED RUN PARK SUBDIVISION
0630 PM FLASH FLOOD 2 E WELLERSBURG 39.73N 78.81W
06/12/2014 SOMERSET PA 911 CALL CENTER
PALO ALTO ROAD CLOSED DUE TO FLASH FLOODING
0634 PM FLASH FLOOD 5 S MERCERSBURG 39.76N 77.90W
06/12/2014 FRANKLIN PA PEMA
NUMEROUS ROADS FLOODED IN MONTGOMERY TOWNSHIP
0634 PM FLASH FLOOD 5 N MERCERSBURG 39.90N 77.90W
06/12/2014 FRANKLIN PA PEMA
GEIBS AND MCDOWELL ROADS CLOSED. UP TO 12 INCHES OF
WATER ON MOST ROADS IN PETERS TOWNSHIP.
0634 PM FLASH FLOOD MERCERSBURG 39.83N 77.90W
06/12/2014 FRANKLIN PA PEMA
MULTIPLE SINGLE FAMILY DWELLINGS FLOODED IN MERCERBURG
AND MONTGOMERY TOWNSHIP.
0710 PM FLASH FLOOD 5 SW CHAMBERSBURG 39.88N 77.72W
06/12/2014 FRANKLIN PA TRAINED SPOTTER
BACK CREEK FLOODED AT CRADDLETOWN ROAD.
0725 PM FLASH FLOOD HYNDMAN 39.82N 78.72W
06/12/2014 BEDFORD PA 911 CALL CENTER
ROADS CLOSED DUE TO FLASH FLOODING.
0725 PM FLASH FLOOD CENTERVILLE 39.83N 78.65W
06/12/2014 BEDFORD PA 911 CALL CENTER
ROADS CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CTP1400117 CTP1400118 CTP1400121 CTP1400122 CTP1400120
CTP1400128 CTP1400129 CTP1400130 CTP1400123 CTP1400125 CTP1400126
CTP1400127 CTP1400124 CTP1400131 CTP1400132
MACHSpecial weather statement, Jun 12, 8:32 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT THU JUN 12 2014
PAZ034-035-130100-
BEDFORD PA-FULTON PA-
832 PM EDT THU JUN 12 2014
...SHOWERS WITH GUSTY WINDS ARE AFFECTING THE AREA...
AT 830 PM EDT...DOPPLER RADAR INDICATED SHOWERS WITH STRONG WIND
GUSTS ALONG A LINE EXTENDING FROM NEAR WELLS TANNERY TO BREEZEWOOD
TO LOCUST GROVE...AND MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF
40 MPH WILL BE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...HARRISONVILLE...CRYSTAL SPRINGS...WATERFALL...WELLS
TANNERY...NEEDMORE...VALLEY-HI...SIDELING HILL REST AREA...SALUVIA...
LOCUST GROVE...DEFIANCE AND HOPEWELL.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 165.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 176.
THIS ALSO INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 30 BETWEEN EAST OF EVERETT AND HARRISSONVILLE.
ROUTE 522 BETWEEN NORTH OF COVE MILLS AND NEEDMORE.
LAT...LON 4014 7832 4020 7821 4017 7813 4014 7809
4013 7804 4011 7800 3989 7804 3973 7830
TIME...MOT...LOC 0030Z 219DEG 13KT 4012 7827 3986 7825
DANGELOSpecial weather statement, Jun 12, 8:46 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT THU JUN 12 2014
PAZ005-010-011-130145-
MCKEAN PA-CAMERON PA-ELK PA-
846 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 844 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR OTTO TO NEAR SHEFFIELD TO NEAR FRYBURG...AND
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WETMORE AND LUDLOW AROUND 850 PM EDT.
KANE...JAMES CITY AND WESTLINE AROUND 900 PM EDT.
WILCOX AND EAST BRANCH DAM AROUND 910 PM EDT.
BETULA AND PORTLAND MILLS AROUND 920 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEWIS RUN...
KERSEY...ELDRED...MOUNT JEWETT...BRADFORD AIRPORT AND UNIVERSITY OF
PITTSBURGH - BRADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4200 7821 4167 7821 4132 7824 4132 7886
4136 7895 4182 7894 4185 7892 4200 7892
TIME...MOT...LOC 0044Z 289DEG 42KT 4240 7887 4174 7901 4142 7940
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:32 PM EDT | Special Weather Statement | CTP | Fulton | 28 min |
| Jun 12, 8:46 PM EDT | Special Weather Statement | CTP | Elk, McKean | 59 min |
| Jun 12, 9:03 PM EDT | Areal Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 12, 9:40 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Jun 13, 12:00 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland | 3 hr |
| Jun 13, 1:27 AM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
| Jun 13, 2:15 AM EDT | Areal Flood Advisory | CTP | Juniata, Perry | 2 hr |
| Jun 13, 4:37 AM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 113 min |
| Jun 13, 4:47 AM EDT | Areal Flood Advisory | CTP | Juniata, Snyder, Union | 118 min |
| Jun 13, 11:48 AM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more | 10 hr |
| Jun 13, 12:06 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 3 hr |
| Jun 13, 12:08 PM EDT | Special Weather Statement | CTP | Lebanon | 67 min |
| Jun 13, 12:14 PM EDT | Special Weather Statement | CTP | York | 46 min |
| Jun 13, 12:18 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Perry, York | 3 hr |
| Jun 13, 12:25 PM EDT | Special Weather Statement | CTP | Lancaster | 35 min |
| Jun 13, 12:52 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon | 3 hr |
| Jun 13, 1:30 PM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Jun 13, 3:27 PM EDT | Special Weather Statement | CTP | Cambria, Cameron, Clearfield | 33 min |
| Jun 13, 4:42 PM EDT | Special Weather Statement | CTP | York | 33 min |
| Jun 13, 5:08 PM EDT | River Flood Warning | CTP | Cumberland, York | 19 hr |
| Jun 13, 6:12 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Jun 13, 7:33 PM EDT | Special Weather Statement | CTP | York | 27 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.